Alert archive / Illinois / Special Weather Statements in 2013

Special Weather Statement, NWS Lincoln, IL

October 31, 20134 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Oct 31, 2013, 6:49 PM CDT for 4 counties in Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2013, 6:49 PM CDT (23:49 UTC)
Expired
Oct 31, 2013, 7:45 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Crawford County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS83 KILX 312349
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT THU OCT 31 2013

ILZ063-067-068-072-073-010045-
CLARK-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
649 PM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EASTERN JASPER...
LAWRENCE...RICHLAND AND SOUTHERN CLARK COUNTIES UNTIL 745 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSVILLE TO 7
MILES WEST OF DUNDAS...MOVING NORTHEAST AT 60 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SUMNER...
  WEST LIBERTY...
  STE. MARIE...
  DUNDAS...
  CHAUNCEY...
  BRIDGEPORT...

OTHER LOCATIONS AFFECTED INCLUDE...HUNT CITY...BELLAIR...WAKEFIELD...
HELENA...ORANGE AND LINCOLN TRAIL STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3861 8827 3887 8825 3909 8804 3937 8786
      3940 8752 3935 8753 3934 8758 3931 8761
      3926 8760 3926 8757 3921 8757 3914 8765
      3905 8757 3900 8757 3896 8751 3892 8751
      3887 8754 3885 8753 3858 8772
TIME...MOT...LOC 2349Z 234DEG 60KT 3931 8779 3883 8817

$$

SHIMON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 31, 3:08 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Oct 31, 3:08 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
308 PM CDT Thu Oct 31 2013

.DISCUSSION...
ISSUED 308 PM CDT Thu Oct 31 2013

Main concerns this package include timing of end of pcpn tonight,
possibility of pcpn tomorrow night, and chances of more pcpn most
of next week.

Models look very similar in the overall upper level pattern
through about Tuesday night, then differ with the speed of the
next trough moving through Wed and Wed night, then look similar
again for Thursday. On the surface, all the models look very
similar, which leads to higher confidence in new forecast.

SHORT TERM...Tonight through Sunday

Pcpn will continue into the evening hours and should be out of
most of the area by 10pm...only east of I-57, and then out of the
state by midnight. The front, located between I-55 and the
Illinois river will quickly push through the state and be well
east of the area by midnight. However, cyclonic flow will remain
over the region rest of the night and tomorrow, and continue into
tomorrow night. Though most of the pcpn will be over, broken cloud
cover will remain until a second mid level trough rotates through
the area tomorrow night. There could be some light rain showers
tomorrow night as this trough moves through, but chances are very
small, so will have slight chc pops north of a Macomb to Paris
line, which should get mentioned in the worded forecast. Then as
high pressure builds into the middle part of the US, dry weather
will dominate the area for the weekend.

After slight above normal temps, afternoon highs will drop to
below normal for the tomorrow and the weekend. Overnight lows
should be around normal for tonight and tomorrow night, but then
fall down into the 30s for Sat night.

LONG TERM...Sunday night through Thursday

Mid level ridging will begin the extended period with dry and
slightly warmer temps. But the ridge will push through quickly and
another long wave trough will develop in the western half of the
US. A large frontal system will also develop in the plains early
in the week, in response to the developing long wave trough. In
addition a large high pressure area will develop in the mid levels
in southeastern US, which should act to slow things down. So, this
large frontal system will move toward the area beginning Mon night
and bring a chance of pcpn to the western half of the area.
However, as the mid level ridge develops, this could get delayed,
but pcpn will gradually cover the entire cwa Tue through Thursday,
with the greatest chances right now appearing to be Tue night and
Wed.

Temps will remain slightly below normal through the period.

Auten
&&

.AVIATION...
ISSUED 1226 PM CDT Thu Oct 31 2013

Main concern with the TAF's will be with the period through about
02Z. Cold front currently located from near KGBG-KJEF will be
pushing eastward through the afternoon. Besides the widespread
showers, a narrow band of convection has been increasing
immediately along the front from southeast of KUIN into the
western St. Louis metro. This will be most likely to affect areas
from KSPI-KCMI through mid to late afternoon. Ceilings have
largely been around 500 feet or so, but visible satellite imagery
showing some clouds across western Illinois briefly poking above
3000 feet. Think the more likely period for any substantial VFR
conditions to arrive will be by mid to late evening. Highest winds
through this afternoon will be near KCMI with gusts of 25 knots or
so, with gusts briefly subsiding over central Illinois with the
frontal passage. However, additional gusts of 15-20 knots likely
for a few hours following the front.

Geelhart
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 3:13 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT THU OCT 31 2013

ILZ027>031-036-037-040-041-047>050-011100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
313 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-051>053-011100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
313 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY OCCUR THROUGH SUNSET EAST OF I-55. WHILE
SOME STORMS MAY CONTAIN GUSTY WINDS...IT APPEARS THE SEVERE
WEATHER THREAT WILL BE FURTHER EAST ACROSS ILLINOIS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-011100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
313 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING...
BEFORE A COLD FRONT PUSHES THROUGH THE AREA. SOME OF THESE STORMS
HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS WILL BE THE
PRIMARY THREAT...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT.
THE BEST CHANCES OF ANY SEVERE WEATHER WILL BE ALONG AND EAST OF
I-57.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH ABOUT 7 PM.

GEELHART

In the hours before

Local storm report, Oct 31, 2:18 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
10/31/2013  M1.15 INCH       KNOX               IL   CO-OP OBSERVER

            STORM TOTAL. RAIN HAS STOPPED.

&&

GEELHART
Local storm report, Oct 31, 3:04 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
10/31/2013  M2.10 INCH       FULTON             IL   MESONET

            STORM TOTAL. 1.27 INCHES SINCE LAST EVENING. SWOP REPORT

&&

GEELHART
Local storm report, Oct 31, 3:22 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
10/31/2013  M2.86 INCH       CASS               IL   MESONET

            STORM TOTAL. SWOP REPORT

&&

GEELHART
Local storm report, Oct 31, 4:42 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
10/31/2013  M2.27 INCH       PEORIA             IL   MESONET

            STORM TOTAL SINCE 845 AM YESTERDAY. SWOP REPORT.

0413 PM     HEAVY RAIN       3 W BISMARCK            40.27N 87.66W
10/31/2013  M1.31 INCH       VERMILION          IL   MESONET

            STORM TOTAL. SWOP REPORT. 0.50 INCHES MORE TODAY.

0421 PM     HEAVY RAIN       1 S MANITO              40.41N 89.78W
10/31/2013  M3.50 INCH       MASON              IL   MESONET

            STORM TOTAL. SWOP REPORT. 0.90 INCHES MORE TODAY.

0427 PM     HEAVY RAIN       2 SW LATHAM             39.95N 89.19W
10/31/2013  M1.88 INCH       LOGAN              IL   MESONET

            STORM TOTAL. SWOP REPORT.

0430 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
10/31/2013  M2.52 INCH       KNOX               IL   TRAINED SPOTTER

            STORM TOTAL.

&&

SHIMON
Special weather statement, Oct 31, 6:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT THU OCT 31 2013

ILZ057-062-063-066>068-071-072-010000-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-RICHLAND-
603 PM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...JASPER...NORTHERN CLAY...
NORTHWESTERN CRAWFORD...NORTHWESTERN RICHLAND...SOUTHEASTERN
CUMBERLAND...SOUTHEASTERN EDGAR AND SOUTHEASTERN EFFINGHAM COUNTIES
UNTIL 700 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTROSE TO
FARINA...MOVING NORTHEAST AT 60 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JEWETT...
  DIETERICH...
  GREENUP...
  SAILOR SPRINGS...
  BIBLE GROVE...
  INGRAHAM...

OTHER LOCATIONS AFFECTED INCLUDE...MASON...WOODBURY...ELLIOTSTOWN...
HORD...GILA AND WENDELIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3934 8758 3931 8761 3926 8760 3926 8757
      3921 8757 3915 8765 3912 8763 3871 8826
      3872 8870 3891 8870 3892 8872 3897 8868
      3919 8836 3951 8753 3935 8752
TIME...MOT...LOC 2304Z 243DEG 54KT 3917 8831 3884 8868

SHIMON
Special weather statement, Oct 31, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT THU OCT 31 2013

ILZ063-067-068-072-073-010045-
CLARK-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
649 PM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EASTERN JASPER...
LAWRENCE...RICHLAND AND SOUTHERN CLARK COUNTIES UNTIL 745 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSVILLE TO 7
MILES WEST OF DUNDAS...MOVING NORTHEAST AT 60 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SUMNER...
  WEST LIBERTY...
  STE. MARIE...
  DUNDAS...
  CHAUNCEY...
  BRIDGEPORT...

OTHER LOCATIONS AFFECTED INCLUDE...HUNT CITY...BELLAIR...WAKEFIELD...
HELENA...ORANGE AND LINCOLN TRAIL STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3861 8827 3887 8825 3909 8804 3937 8786
      3940 8752 3935 8753 3934 8758 3931 8761
      3926 8760 3926 8757 3921 8757 3914 8765
      3905 8757 3900 8757 3896 8751 3892 8751
      3887 8754 3885 8753 3858 8772
TIME...MOT...LOC 2349Z 234DEG 60KT 3931 8779 3883 8817

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 6:03 PM CDTSpecial Weather StatementILXClark, Clay, Jasper57 min

Nearby

Special Weather Statements in Illinois, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.